MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7211
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that removal difficulties were encountered, balloon rupture and balloon detachment occurred.The target lesion was located in the left anterior descending artery.A 3.00mm x 8mm nc emerge balloon catheter was advanced and pre-dilated the lesion.After stent placement, the same balloon was used for post dilation.However, upon inflation at 24 atmospheres, the balloon ruptured and became stuck in the vessel.After multiple removal attempts, they were able to remove it and when they did, the balloon material and the balloon markers sheared off and were left in the patient.A snaring attempt was made to retrieve the balloon material that was left in the patient's body but it could not be removed.A couple more stents were used and they stented the material up against the vessel wall and left it.The procedure was completed with a different device.No further patient complications were reported and the patient did fine throughout the procedure and was discharged.
 
Event or Problem Description
It was reported that removal difficulties were encountered, balloon rupture and balloon detachment occurred.The target lesion was located in the left anterior descending artery.A 3.00mm x 8mm nc emerge balloon catheter was advanced and pre-dilated the lesion.After stent placement, the same balloon was used for post dilation.However, upon inflation at 24 atmospheres, the balloon ruptured and became stuck in the vessel.After multiple removal attempts, they were able to remove it and when they did, the balloon material and the balloon markers sheared off and were left in the patient.A snaring attempt was made to retrieve the balloon material that was left in the patient's body but it could not be removed.A couple more stents were used and they stented the material up against the vessel wall and left it.The procedure was completed with a different device.No further patient complications were reported and the patient did fine throughout the procedure and was discharged.Device evaluated by mfr: returned product consisted of an nc emerge balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual and microscopic examination revealed that the distal section of the device is missing.The balloon, distal guidewire lumen, marker band, and tip were not returned.The shaft appeared to be stretched prior to separation.There are multiple kinks along the whole device.There is blood present in the guidewire lumen, inflation lumen, and hub.The review of the product specification indicates the rated burst pressure (rbp) of the complaint device is 20 atm.The reported information indicates the device was inflated to 24atm; therefore, the device was inflated over rbp.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7860342
Report Number2134265-2018-60824
Device Sequence Number11124134
Product Code LOX
UDI-Device Identifier08714729846260
UDI-Public08714729846260
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2019
Device Model Number7211
Device Catalogue Number7211
Device Lot Number0020813261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2018
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer10/08/2018
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;